Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 19, 2013, 2:49 PM CDT. It took effect at May 20, 2013, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 2:49 PM CDT (19:49 UTC)
- In effect from
- May 20, 2013, 10:00 AM CDT
- Expired
- May 20, 2013, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
241 WWUS84 KMAF 191949 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 249 PM CDT SUN MAY 19 2013 ...A RED FLAG WARNING IS IN EFFECT FROM SUNDAY AFTERNOON INTO SUNDAY EVENING FOR 20 FOOT WINDS OF 15 TO 30 MPH...SINGLE DIGIT RH/S... AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS...UPPER TRANS PECOS AND VAN HORN AREA...AND PARTS OF THE THE PERMIAN BASIN... ...A RED FLAG WARNING IS IN EFFECT FROM MONDAY MORNING TO MONDAY EVENING FOR 20 FOOT WINDS OF 15 TO 30 MPH...SINGLE DIGIT RH/S... AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL PERSIST OVER THE CENTRAL PLAINS THROUGH MONDAY. AS A RESULT...ABOVE NORMAL TEMPERATURES...AFTERNOON RH READINGS IN THE SINGLE DIGITS...AND WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SIMILAR CONDITIONS ARE FORECAST FOR MONDAY ACROSS THE GUADALUPE MOUNTAINS. NMZ114-TXZ258-200100- /O.NEW.KMAF.FW.W.0035.130520T1500Z-130521T0300Z/ /O.CON.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 149 PM MDT SUN MAY 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY. * HUMIDITY...5 TO 10 PERCENT. * WINDS...WEST 15 TO 30 MPH. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ047-048-051>053-058>063-067-068-200100- /O.CON.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/ BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE- 249 PM CDT SUN MAY 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * HUMIDITY...5 TO 10 PERCENT. * WINDS...WEST 15 TO 25 MPH. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ TXZ057-200100- /O.CON.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/ VAN HORN AND HIGHWAY 54 CORRIDOR- 249 PM CDT SUN MAY 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY... * HUMIDITY...5 TO 10 PERCENT. * WINDS...WEST 15 TO 30 MPH. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
4 follow-up statements
932 WWUS84 KMAF 200124 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 824 PM CDT SUN MAY 19 2013 ...A RED FLAG WARNING IS IN EFFECT FROM MONDAY MORNING TO EVENING FOR 20 FOOT WINDS OF 15 TO 30 MPH...5 TO 10 PERCENT RH/S... AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL PERSIST OVER THE CENTRAL PLAINS THROUGH MONDAY. AS A RESULT...ABOVE NORMAL TEMPERATURES, AFTERNOON RH/S IN THE SINGLE DIGITS AND WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED MONDAY ACROSS THE GUADALUPE MOUNTAINS. NMZ114-TXZ258-201330- /O.EXP.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/ /O.CON.KMAF.FW.W.0035.130520T1500Z-130521T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 724 PM MDT SUN MAY 19 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * HUMIDITY...5 TO 10 PERCENT. * WINDS...WEST 15 TO 30 MPH. * TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$ TXZ047-048-051>053-057>063-067-068-200230- /O.EXP.KMAF.FW.W.0034.000000T0000Z-130520T0100Z/ BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE- 824 PM CDT SUN MAY 19 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE VAN HORN AREA...UPPER TRANS PECOS AND PERMIAN BASIN... SINCE 20 FOOT WINDS WILL BE 10 TO 15 MPH AT BEST THROUGH THE NIGHT, THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
023 WWUS84 KMAF 200922 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 422 AM CDT MON MAY 20 2013 ...A RED FLAG WARNING IS IN EFFECT FROM THIS MORNING TO EVENING FOR 20 FOOT WINDS OF 15 TO 30 MPH...5 TO 10 PERCENT RH/S... AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL PERSIST OVER THE CENTRAL PLAINS AND AS A RESULT...ABOVE NORMAL TEMPERATURES...AFTERNOON RH/S IN THE SINGLE DIGITS AND WEST TO SOUTHWEST WINDS OF 15 TO 30 MPH ARE EXPECTED TODAY ACROSS THE GUADALUPE MOUNTAINS. NMZ114-TXZ258-202015- /O.CON.KMAF.FW.W.0035.130520T1500Z-130521T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 322 AM MDT MON MAY 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * HUMIDITY...5 TO 10 PERCENT. * WINDS...WEST 15 TO 30 MPH. * TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
708 WWUS84 KMAF 201951 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 251 PM CDT MON MAY 20 2013 ...A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING FOR 20 FOOT WINDS OF 15 TO 25 MPH...5 TO 10 PERCENT RH/S... AND EXTREME FIRE DANGER FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM OVER THE CENTRAL PLAINS HAS RESULTED IN ABOVE NORMAL TEMPERATURES...AFTERNOON RH/S IN THE SINGLE DIGITS AND WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH ACROSS THE GUADALUPE MOUNTAINS. CONDITIONS WILL IMPROVE TONIGHT AS WINDS SUBSIDE AND RH/S INCREASE ABOVE 15 PERCENT. NMZ114-TXZ258-210300- /O.CON.KMAF.FW.W.0035.000000T0000Z-130521T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 151 PM MDT MON MAY 20 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... * HUMIDITY...5 TO 10 PERCENT. * WINDS...WEST 15 TO 25 MPH. * TEMPERATURES...5 TO 10 DEGREES ABOVE NORMAL. * IMPACTS....ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
272 WWUS84 KMAF 210325 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1025 PM CDT MON MAY 20 2013 NMZ114-TXZ258-210430- /O.EXP.KMAF.FW.W.0035.000000T0000Z-130521T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 925 PM MDT MON MAY 20 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR THE GUADALUPE MOUNTAINS... WESTERLY WINDS WILL CONTINUE TO DIMINISH, AND RH/S WILL INCREASE THROUGH MIDNIGHT MDT. THEREFORE, THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/MAF (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 2:31 PM CDT, 18 minutes earlier.
Area forecast discussion, May 19, 2:31 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT SUN MAY 19 2013
.DISCUSSION...
A BROAD UPPER LEVEL TROUGH IS MOVING ACROSS THE CENTRAL CONUS WITH
THE BASE OF THE TROUGH POSITIONED OVER SOUTHEAST NM AND WEST TX.
HIGH TEMPERATURES FOR TODAY ARE EXPECTED TO BE SLIGHTLY COOLER THAN
THOSE FOR YESTERDAY DUE TO HEIGHT FALLS WITH THE PASSAGE OF THE
UPPER LOW. NEVERTHELESS...TEMPERATURES WILL STILL BE AROUND 10
DEGREES ABOVE NORMAL AS A SURFACE TROUGH REMAINS OVER THE AREA. THE
DRYLINE HAS MOVED EAST OF THE CWA AND GUSTY DRY WEST WINDS ARE
PREVAILING. OVERNIGHT LOWS TONIGHT SHOULD BE COOLER AS THE DRYLINE
IS NOT EXPECTED TO RETREAT BACK INTO ALL EXCEPT THE EASTERN FRINGES
OF THE CWA. SIMILAR CONDITIONS WILL BE PRESENT ON MONDAY WITH THE
UPPER TROUGH STILL TO THE NORTH AND WEST TO SOUTHWEST WINDS ACROSS
THE AREA. DO NOT ANTICIPATE A HIGH WIND EVENT FOR GDP FOR MONDAY FROM
LOOKING AT CROSS SECTIONS...700 MB WINDS AND FORECAST SOUNDINGS.
THESE SOURCES INDICATE WEAKER WINDS AT 700 MB AND NOT MUCH MIXING
ABOVE THAT LEVEL. MET AND MAV GUIDANCE ARE ALSO TRENDING DOWNWARD
IN WIND SPEEDS FOR GDP ON MONDAY.
AS THE UPPER TROUGH MOVES EASTWARD...IT WILL SEND A WEAK COLD FRONT
INTO THE CWA TUESDAY MORNING. THIS WILL BRING TEMPERATURES DOWN
CLOSER TO NORMAL VALUES WITH A NE WIND SHIFT. AN UPPER RIDGE WILL
BUILD OVER THE AREA ON WEDNESDAY AS THE PREVIOUSLY MENTIONED TROUGH
MOVES OVER THE GREAT LAKES REGION AND ANOTHER UPPER TROUGH DEVELOPS
OVER THE WEST COAST. A SURFACE TROUGH WILL BE PRESENT ACROSS WEST
TEXAS WHICH WILL ALLOW SOUTHERLY SURFACE WINDS AND WARMER
TEMPERATURES TO RETURN. STARTING THURSDAY...MOISTURE WILL RETURN TO
THE AREA DURING THE MORNING HOURS ALLOWING FOR ABOVE AVERAGE MORNING
LOWS. THE MODELS CONTINUE TO DEVELOP PRECIP OVER THE AREA THURSDAY
AFTERNOON THROUGH THE WEEKEND SO ADDED IN SLIGHT CHANCE OF POPS
FOR THURSDAY AFTERNOON AND FRIDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 63 96 62 91 / 10 0 10 0
BIG SPRING TX 66 97 63 89 / 10 10 10 0
CARLSBAD NM 61 95 60 90 / 10 0 0 0
DRYDEN TX 72 98 69 98 / 0 10 10 0
FORT STOCKTON TX 66 97 65 95 / 10 0 10 0
GUADALUPE PASS TX 62 88 60 87 / 0 0 0 0
HOBBS NM 62 94 59 88 / 10 0 0 0
MARFA TX 50 87 47 86 / 0 0 0 0
MIDLAND INTL AIRPORT TX 64 97 63 92 / 10 10 10 0
ODESSA TX 63 96 64 88 / 0 10 10 0
WINK TX 62 100 62 96 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR THE
FOLLOWING ZONES... BORDEN...CRANE...ECTOR...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...
MITCHELL...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
&&
70/80Hazardous weather outlook, May 19, 3:00 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 AM CDT SUN MAY 19 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 300 AM CDT SUN MAY 19 2013 /200 AM MDT SUN MAY 19 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT UNSEASONABLY HOT WEATHER WILL CONTINUE THIS AFTERNOON. DRINK PLENTY OF WATER AND WEAR LIGHT COLORED CLOTHING IF OUTDOORS FOR AN EXTENDED TIME TODAY. DRY...WINDY...AND HOT CONDITIONS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS TODAY FROM THE GUADALUPE MOUNTAINS... TO THE UPPER TRANS PECOS INCLUDING THE VAN HORN AREA...AND INTO A GOOD PORTION OF THE PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR CRITICAL FIRE WEATHER WILL BE POSSIBLE AGAIN MONDAY ACROSS MUCH OF THE AREA WITH VERY HIGH TO EXTREME FIRE DANGER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:39 AM CDT | Red Flag Warning | MAF | Borden, Crane, Ector, Glasscock, Howard, Loving and 6 more | 16 hr |
Nearby
Red Flag Warnings in Texas, 2013Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.